Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 260, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2013, 6:34 PM EDT for 4 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2013, 6:34 PM EDT (22:34 UTC)
- Expired
- Aug 23, 2013, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 32 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS52 KFFC 232234
SVRFFC
GAC021-079-153-225-232315-
/O.NEW.KFFC.SV.W.0260.130823T2234Z-130823T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT FRI AUG 23 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BIBB COUNTY IN CENTRAL GEORGIA
EXTREME EAST CENTRAL CRAWFORD COUNTY IN CENTRAL GEORGIA
NORTH CENTRAL HOUSTON COUNTY IN CENTRAL GEORGIA
NORTHEASTERN PEACH COUNTY IN CENTRAL GEORGIA
* UNTIL 715 PM EDT
* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR BYRON...MOVING SOUTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARNER ROBINS AND CENTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3254 8379 3276 8379 3278 8369 3262 8354
3261 8355
TIME...MOT...LOC 2235Z 342DEG 5KT 3272 8374
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:42 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 23, 3:42 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT FRI AUG 23 2013 .SHORT TERM /TONIGHT THROUGH SUNDAY/... A MUCH QUIETER PATTERN IN STORE FOR THE NEXT FEW DAYS...FAR MORE TYPICAL OF LATE FALL THAN WHAT WE HAVE BEEN SEEING...THAT SAID... TEMPS WILL STILL REMAIN ON THE COOL SIDE AS A RESULT OF A BUILDING DAMMING EVENT /LOOKS LIKE DRY ONSET CLASSICAL CAD BUT PRETTY TRANSIENT/. SO FOR THE OVERALL PATTERN...STRONG TROUGHING ALONG THE EASTERN SEABOARD...WITH SURFACE HIGH PRESSURE OVER THE GREAT LAKES UNDER THE UPSTREAM CONFLUENT FLOW ALOFT...WILL GRADUALLY TRANSITION EAST THROUGH THE WEEKEND. WEAK FRONT WILL PUSH INTO THE STATE THIS EVENING...WORKING ITS WAY SOUTH TOWARD THE COAST TONIGHT AND EARLY SATURDAY. IN THE WAKE OF THE FRONT...THE SURFACE HIGH WILL TRANSLATE EAST AND BEGIN RIDGING DOWN THE EASTERN SEABOARD...AGAIN IN WHAT LOOKS LIKE A DRY ONSET CLASSICAL CAD SCENARIO. WITH NO PRECIP ASSOCIATED WITH THE CAD AT ONSET...SENSIBLE WEATHER IMPACTS WILL BE MINIMIZED WITH THE EXCEPTION OF DRIER AIR MOVING AND AND THUS SLIGHTLY COOLER TEMPS. CONVECTION ALREADY FIRING ACROSS THE AREA AT AFD TIME WILL CONTINUE TO SAG SOUTH THIS EVENING...MINIMIZING THE RISK OF FLASH FLOODING WITH ANY INDIVIDUAL STORM. CONVECTION MAY LINGER THROUGH THE NIGHT ACROSS SOUTHERN ZONES BUT THIS MAY BE A LITTLE HEAVY-HANDED. HAVE BROUGHT CHANCE POPS BACK UP INTO THE METRO AREA ON SATURDAY BUT THIS WILL HEAVILY DEPEND ON HOW FAR SOUTH THE FRONT PUSHES TONIGHT AND TOMORROW AS WELL AS WHERE THE WEDGE FRONT SETS UP...AND HOW MUCH DRY AIR PUSHES IN BEHIND IT. CERTAINLY BY SATURDAY NIGHT ENOUGH DRY AIR HAS PUSHED IN TO WARRANT REMOVING POPS. KEPT TREND OF SLIGHT TO LOW CHANCE POPS ACROSS EXTREME SOUTHERN ZONES ON SUNDAY. TOOK A BIAS-ADJUSTED BLEND FOR TEMPS RESULTING IN GENERALLY MID 80S TO NEAR 90 ON SATURDAY. GENERALLY ALL MOS GUIDANCE IS A COUPLE OF DEGREES COOLER FOR SUNDAY AS A RESULT OF THE CAD BUT AM HESITANT TO DROP TEMPS YET...AM NOT SURE HOW MUCH CLOUD COVER THERE WILL BE TO LIMIT INSOLATION AND WE ARE STILL TALKING AUGUST SO SUN ANGLE STILL HIGHER THAN EQUINOX TO CONTEND WITH. MAY SEE BIGGER IMPACTS INTO THE BEGINNING OF THE EXTENDED AS THE SURFACE HIGH STRENGTHENS OVER THE SOUTHEAST...EVEN WITH THE LOSS OF THE PARENT HIGH. OVERNIGHT LOWS SHOULD BE INCREASINGLY PLEASANT WITH THE DRY AIR FILTERING IN. TDP .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... LONG TERM FORECAST STILL LOOKS GOOD. HAVE MADE ONLY ONE TWEAK AND THAT WAS TO ADD SLIGHT CHANCE NORTHEAST WEDNESDAY NIGHT. LOOKS LIKE ANOTHER BOUNDARY WILL BEGIN TO SLIDE SOUTHWARD AND APPROACH THE NORTHEAST ZONES OVERNIGHT WEDNESDAY INTO THURSDAY MORNING. UNTIL THEN...PRECIPITABLE WATER AMOUNTS DROPPING SIGNIFICANTLY THROUGH THE WEEK AND THIS WILL SUPPORT MINIMAL POPS. MOISTURE RETURNING BY THE END OF THE PERIOD. PREVIOUS DISCUSSION IS INCLUDED BELOW. 41 && .PREVIOUS... LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED 348 AM EDT FRI AUG 23 2013/ A COLD FRONT IS FORECAST TO MOVE S OF THE AREA SATURDAY EVENING AS SURFACE HIGH PRESSURE BUILDS ALONG THE EASTERN SEABOARD AND UPPER LEVEL HIGH PRESSURE BUILDS OVER THE MID U.S. SHOWER AND THUNDERSTORM CHANCES SHOULD BE HIGHLY DIURNAL SATURDAY NIGHT AND DIMINISH WITH THE LOSS OF HEATING. SHOWER AND THUNDERSTORM CHANCES LOOK TO BE LIMITED TO MAINLY CENTRAL GA ON SUNDAY DURING THE AFTERNOON AND EARLY EVENING HOURS WHERE THE BEST INSTABILITY IS EXPECTED TO BE WITH THE INFLUENCE OF DRIER AIR AND HIGH PRESSURE HAVING THE MOST AFFECT ON N GA. PRECIP CHANCES FOR MONDAY AND TUESDAY LOOK TO BE AS LOW AS WE HAVE SEEN IN A LONG TIME WITH A GENERALLY DRIER AIRMASS OVER THE AREA AND THE INFLUENCE OF HIGH PRESSURE. GFS IS MORE AGGRESSIVE WITH PRECIP AMOUNTS AND CHANCES THAN THE EUROPEAN. WILL NEED TO WATCH THE NE MOUNTAINS AND FAR S AS AREAS WHERE SMALL CHANCES COULD BE NEEDED. GFS MORE AGGRESSIVE WITH MOISTURE RETURN ON WEDNESDAY THAN THE EUROPEAN FROM THE NNW FLOW ALOFT. GUIDANCE FROM HPC FAVORING LOW POPS FOR N AND PORTIONS OF CENTRAL GA. A SURFACE TROUGH DEVELOPS ACROSS THE AREA ON THURSDAY AND AGAIN THE GFS IS MORE AGGRESSIVE WITH THE MOISTURE THAN THE EUROPEAN IN THE NNW FLOW ALOFT. HPC GUIDANCE FAVORING LOW POPS ACROSS THE ENTIRE AREA DUE TO THE UNCERTAINTY. BOTH MODELS INDICATING INCREASED MOISTURE OVER THE AREA ON FRIDAY. TEMPERATURES GENERALLY RUNNING NEAR TO AROUND 6 DEGREES BELOW NORMAL DURING THIS PERIOD. BDL AVIATION... 18Z UPDATE... VFR EVERYWHERE THIS AFTERNOON. HAVE KEPT FORMER PROB30 TIMING AND JUST CHANGED TO TEMPO AT ATL...WILL MONITOR FOR OTHER SITES. EXPECT MVFR FOG TO DEVELOP AGAIN IN THE MORNING WITH WIND SHIFT TO NE AFTER 06Z. MAY SEE LOWER CONDITIONS AGAIN AT MCN LIKE THIS MORNING. CLEARING AFTER 14Z. ADDED ANOTHER PROB30 FOR ATL SATURDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON AFTERNOON CONVECTION. MEDIUM ON VSBY SATURDAY MORNING. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 85 67 84 / 30 30 20 10 ATLANTA 72 86 69 85 / 20 30 20 10 BLAIRSVILLE 64 80 64 81 / 20 30 10 10 CARTERSVILLE 68 87 68 87 / 20 20 20 10 COLUMBUS 73 89 71 88 / 30 30 20 30 GAINESVILLE 71 83 68 84 / 20 30 20 10 MACON 70 89 70 87 / 30 30 20 10 ROME 68 88 68 87 / 20 20 20 10 PEACHTREE CITY 68 86 67 86 / 20 30 20 10 VIDALIA 72 89 71 87 / 30 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....41 AVIATION...TDP
Hazardous weather outlook, Aug 23, 4:20 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 PM EDT FRI AUG 23 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 420 PM EDT FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. DISCUSSION... A SLOW MOVING COLD FRONT WILL CONTINUE MOVING SOUTH OF THE FORECAST AREA. RESIDUAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE A POTENTIAL FOR ISOLATED THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WEATHER HAZARDS EXPECTED... GUSTY WINDS AND OCCASIONAL LIGHTNING. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHEAST MOUNTAINS ON WEDNESDAY AND ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 23, 5:43 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT FRI AUG 23 2013
GAZ076-085-086-232230-
543 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN JOHNSON...EMANUEL
AND JEFFERSON COUNTIES UNTIL 630 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING SOUTH AT 5 MPH. ANOTHER
AREA OF STORMS WAS LOCATED NEAR BARTOW AND WADLEY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...AND STREETS ACROSS JOHNSON...EMANUEL AND
JEFFERSON COUNTIES...INCLUDING AREAS AROUND LOUISVILLE...COLEMANS
LAKE...BLUNDALE...MOXLEY...WADLEY AND BARTOW. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3265 8259 3282 8257 3282 8252 3290 8251
3295 8254 3308 8254 3310 8228 3293 8227
3284 8231 3281 8222 3282 8215 3266 8208
3260 8200
TIME...MOT...LOC 2142Z 354DEG 3KT 3300 8243Special weather statement, Aug 23, 6:31 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT FRI AUG 23 2013
GAZ078-089-232300-
631 PM EDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MUSCOGEE AND
HARRIS COUNTIES UNTIL 700 PM EDT...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORTSON...MOVING SOUTH AT 15 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MUSCOGEE
AND HARRIS COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE GOAT ROCK LAKE...MULBERRY GROVE...FORTSON...
CATAULA...FLAT ROCK...LAUREL HILLS...GREEN ISLAND HILLS...VISTA
TERRACE...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE...
SAINT MARYS HILLS...BENNING PARK...BENNING HILLS AND CARTER ACRES.
&&
LAT...LON 3270 8508 3269 8486 3241 8485 3241 8488
3240 8489 3240 8499 3243 8497 3246 8501
3251 8501 3261 8509
TIME...MOT...LOC 2231Z 002DEG 11KT 3261 8497The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:26 PM EDT | Flash Flood Warning | FFC | Carroll, Haralson | 6 hr |
| Aug 23, 5:43 PM EDT | Special Weather Statement | FFC | Jefferson | 47 min |
| Aug 23, 6:31 PM EDT | Special Weather Statement | FFC | Muscogee | 29 min |
| Aug 23, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs | 48 min |
| Aug 23, 6:59 PM EDT | Special Weather Statement | FFC | Harris | 61 min |
| Aug 23, 7:00 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 23, 7:01 PM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Aug 23, 7:10 PM EDT | Flash Flood Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 6 hr |
| Aug 23, 7:12 PM EDT | Special Weather Statement | FFC | Johnson, Washington | 33 min |
| Aug 23, 7:34 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Aug 23, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 38 min |
| Aug 23, 7:38 PM EDT | Flash Flood Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 4 hr |
| Aug 23, 7:46 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 59 min |
| Aug 23, 7:49 PM EDT | Special Weather Statement | FFC | Peach | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.